MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-001788
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Headache (1880); Hyperglycemia (1905)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the patient was admitted to the emergency room due to hyperglycemia, with blood glucose levels reached 700 mg/dl.The incident occurred while wearing the pod on the abdomen between 4 and 24 hours.The patient stated she removed the pod at home prior to being transported to the emergency room.The patient was unable to administer insulin because the associated app was not functioning, and no backup method was available.In addition to hyperglycemia, the patient had a headache and emergency services were called.The patient required oxygen in the ambulance and was treated with insulin.At the time of report, the patient had not yet been discharged from the hospital.
 
Additional Manufacturer Narrative
According to the complainant, the device will not be returned for investigation.We are unable to determine if any product condition could have contributed to the reported hospitalization and hyperglycemia.No lot release records were reviewed, as the product lot number was not provided.Locked down smartphone: phone_control_android.Omnipod software app version: 3.1.1.Smartphone operating system: tp1a.220624.014.G996usqs5dwa5.Smartphone hardware: sm-g996u.Cgm sensor type: g7.*please note, that section d is capturing the device identifiers as reported by the complainant.This may not align to the device configuration reported in h11, as this data is pulled from our cloud based on the reported date of event.

Brand Name
OMNIPOD 5 APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key22204592
Report Number3004464228-2025-26254
Device Sequence Number20761772
Product Code QFG
UDI-Device Identifier10385083000565
UDI-Public10385083000565
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPT-001788
Device Catalogue NumberM009-3P-AP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2025
Initial Report FDA Received Date06/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age77 YR
Patient SexFemale